... several years. I feel great now that I am sleeping, but am concerned about long term use of this drug. Is there reason to be?
Yes, it is a drug of habitual use and will eventually lose effectiveness. You should probably be aware that some people experience bizarre sleepwalking as a side effect. I don't believe it is a good long term therapy for insomnia but that's just me also, but then I live in a country that effectively banned it due to the side effect profile.
Personally, I have one rule, I NEVER EVER EVER take a sleep aid unless it is melatonin or the other ones that are more gentle. I have always had a fear of taking something like Ambien to help me sleep, then what happens if I run out? I will not be able to go to sleep. Your brain get dependent on sleep aids very quickly. But that is just me, its an OCD thing. I would begin skipping every other night and taking melatonin or the one other one sold in grocery stores. They work very well. Once I tried Ambien and it only kept me asleep for 2 hours. Please let me know how you are doing if you want to, because I care.
Corky' I am with the two other guys I took Ambien many years ago it really was not that hard to get off of but you want your doctor to help you with it. There are just too many long-term side effects. And you may not even know when or if they happen. such as driving on your own, Walking around inside the house and out. And wake up and not know where you are. Even if you don't have any of these now you could still get them later out of the blue there are several other medications that you can use from the doctor that don't do this without the risk of using the Ambien. You really should talk to the doctor again and see how the doctor feels about it. have a good day Chuck1957
- Ambien Information for Consumers
- Ambien Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ambien (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 May 2010 • 1 answer
Posted 3 Mar 2012 • 2 answers
Posted 14 Jan 2014 • 5 answers
Posted 10 Feb 2015 • 5 answers
Posted 23 Sep 2015 • 2 answers